Format

Send to

Choose Destination
Case Rep Endocrinol. 2011;2011:424712. doi: 10.1155/2011/424712. Epub 2011 Sep 11.

Case of hypercalcemia secondary to hypervitaminosis a in a 6-year-old boy with autism.

Author information

1
Division of Pediatric Endocrinology and Diabetes, Department of Pediatrics, Washington University in Saint Louis and Saint Louis Children's Hospital, Saint Louis, MO 63110, USA.

Abstract

Vitamin A intoxication secondary to over-the-counter nutritional supplements and from its use in acne treatment has been described. However, there have been very few case reports of chronic hypervitaminosis A leading to hypercalcemia in the pediatric population. This paper describes a boy with hypercalcemia secondary to chronic vitamin A intoxication in the context of vitamin A usage for therapy of autism. In addition to discontinuation of vitamin A, hyperhydration, and furosemide, the hypercalcemia in this patient required the use of prednisone and pamidronate to normalize the calcium.

Supplemental Content

Full text links

Icon for Hindawi Publishing Corporation Icon for PubMed Central
Loading ...
Support Center